MAUDE Adverse Event Report: ETHICON INC. PDS II SUTURE 60"(150CM) 2 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II SUTURE 60"(150CM) 2 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number D7190
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested and the following was obtained: customer states that he has had issues with this particular suture on several occasions.Can you please confirm how many times/patient events? -unknown were they previously reported? yes.How was the procedure completed? used a different product what was the event date? (b)(6) 2018.What was the name of the procedure? unknown.Was there any medical/surgical intervention and/or treatment rendered? no.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date and suture was used.During use, going to tie a knot, the suture shredded.Suture removed from tissue.Then the suture prematurely separated from needle at swage.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported - needle pull off and suture breakage.A top foil and a dispensed suture of product code d7190, lot mgz197 were returned for analysis.The needle was not returned for evaluation.During the visual inspection of the sample, the suture has begun with the process of disintegration; this is the cause that the needle was detached from the suture and the broken suture.In addition, the top foil was examined and no damage or defects were observed on the packet.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable cause of needle pull off and suture breakage is suture degradation; however, it could not be determined what may have caused the disintegration of the suture.

Brand Name
PDS II SUTURE 60"(150CM) 2 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8228572
Report Number2210968-2019-78279
Device Sequence Number2027054
Product Code NEW
UDI-Device Identifier10705031027350
UDI-Public10705031027350
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberD7190
Device Lot NumberMGZ197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2018
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer01/17/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date01/31/2019
Patient Sequence Number1